Mislabeled Medication From Target Prescribes Five Times The Dose For Child

Just because a medication comes from the pharmacist, that doesn’t mean you shouldn’t double check the label carefully, as one mother recently discovered. After she read over the dosage instructions on a medication from Target for her sick 18-month-old, she realized it was way too high.

CBS2 in Chicago reports on the mistake, which instructed one mother to administer 3.5 teaspons of medicine, instead of only 3.5 milliliters. A teaspoon is equal to almost five milliliters.

“I almost didn’t even think twice,” she said. “The only reason I questioned this one was because I needed to get another syringe to administer this one dose.”

Upon calling the pharmacy and hearing the right dose, the mom was surprised that there wasn’t more of a reaction from the pharmacist.

“It was just, ‘Oh, sorry about that.’ Like, I don’t think she had really thought about the severity of how big of the mistake was that she had made,” she told the station. She also confirmed the dosage with her pediatrician.

The Illinois Poison Center said an overdose could have made the child very ill — causing upset stomach, nasuea or diarrhea.

Target officials said, “we take these situations very seriously and thoroughly review any incident involving errors … to ensure we take appropriate action.”

Mislabeled Prescription Almost Resulted In Overdose For Elgin Child [CBS2]